Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 16, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Dec 25, 2011, 4:46 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2011, 4:46 PM MST (23:46 UTC)
- Expired
- Dec 26, 2011, 9:30 AM MST
- In force
- 17 hr
- Issued by
- NWS Billings, MT
The text
As transmitted, in the capitals the NWS used until 2016.
367 WWUS75 KBYZ 252346 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 446 PM MST SUN DEC 25 2011 .STRONG WINDS ALOFT MOVING INTO SOUTHERN MONTANA ALONG WITH COLD HIGH PRESSURE OVER THE MOUNTAINS WILL CAUSE THE REDEVELOPMENT OF STRONG WINDS ALONG WESTERN PORTIONS OF THE YELLOWSTONE RIVER VALLEY AND THE STILLWATER RIVER VALLEY TONIGHT THROUGH MIDDAY MONDAY. MTZ041-261800- /O.NEW.KBYZ.HW.W.0016.111225T2346Z-111226T1800Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 446 PM MST SUN DEC 25 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. * WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...CROSS WINDS ALONG INTERSTATE 90 AND HIGHWAY 191 WILL BE A THREAT TO HIGH PROFILE VEHICLES AND EMPTY TRAILERS. * TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND DECREASE MIDDAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-261800- /O.NEW.KBYZ.WI.Y.0027.111225T2346Z-111226T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 446 PM MST SUN DEC 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. * CURRENT OBSERVATIONS: LIVINGSTON AIRPORT IS SEEING WINDS SUSTAINED AT 40 MPH GUSTING TO 50 MPH AT 4 PM. * WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 65 MPH. * IMPACTS...CROSS WINDS ALONG INTERSTATE 90 AND ON COUNTY ROADS BETWEEN ABSAROKEE AND NYE WILL IMPACT HIGH PROFILE VEHICLES. * TIMING...STRONG WINDS WILL CONTINUE OVERNIGHT AND DECREASE MIDDAY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
114 WWUS75 KBYZ 261153 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 453 AM MST MON DEC 26 2011 .STRONG WINDS WILL CONTINUE THIS MORNING ACROSS THE WESTERN PORTIONS OF THE YELLOWSTONE RIVER VALLEY AND THE STILLWATER RIVER VALLEY. THE WINDS WILL BEGIN TO DECREASE LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS. MTZ041-261800- /O.CON.KBYZ.HW.W.0016.000000T0000Z-111226T1800Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 453 AM MST MON DEC 26 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WINDS...SUSTAINED WINDS AROUND 40 MPH HAVE BEEN OCCURRING IN THE BIG TIMBER AREA THIS MORNING. EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH THROUGH THE REMAINDER OF THE MORNING. * IMPACTS...CROSS WINDS ALONG INTERSTATE 90 AND HIGHWAY 191 WILL BE A THREAT TO HIGH PROFILE VEHICLES AND EMPTY TRAILERS. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS MORNING AND BEGIN DECREASING BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-261800- /O.CON.KBYZ.WI.Y.0027.000000T0000Z-111226T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 453 AM MST MON DEC 26 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WINDS...EXPECT WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 65 MPH AT TIMES THROUGH THIS MORNING. * IMPACTS...CROSS WINDS ALONG INTERSTATE 90 AND ON COUNTY ROADS BETWEEN ABSAROKEE AND NYE WILL IMPACT HIGH PROFILE VEHICLES. * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID MORNING AND BEGIN DECREASING BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
843 WWUS75 KBYZ 261630 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 930 AM MST MON DEC 26 2011 MTZ041-261730- /O.CAN.KBYZ.HW.W.0016.000000T0000Z-111226T1800Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 930 AM MST MON DEC 26 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WARNING. WINDS ARE TAPERING OFF IN THE BIG TIMBER AREA THIS MORNING. ALTHOUGH GUSTY WINDS WILL CONTINUE TODAY...WARNING STRENGTH WINDS ARE NOT EXPECTED. $$ MTZ065-066-261730- /O.CAN.KBYZ.WI.Y.0027.000000T0000Z-111226T1800Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 930 AM MST MON DEC 26 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS ARE TAPERING OFF IN THE LIVINGSTON AND NYE AREA THIS MORNING. ALTHOUGH GUSTY WINDS WILL CONTINUE TODAY...ADVISORY STRENGTH WINDS ARE NOT EXPECTED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Dec 25, 2:33 PM MST, 2 hours 13 minutes earlier.
Area forecast discussion, Dec 25, 2:33 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
233 PM MST SUN DEC 25 2011
.SHORT TERM...VALID FOR MON AND TUE...
SHORTWAVE APPROACHING FROM THE WEST CURRENTLY MOVING INTO WA/OR.
PRESSURE FALLS PRETTY SIGNIFICANT IN CENTRAL MONTANA THIS
AFTERNOON WITH A 3MB/HR FALL AT BUTTE AS OF 20Z. THIS IS WORKING
AGAINST THE LEE SIDE GRADIENT...AND CURRENTLY WINDS ARE VERY MUCH
IN CHECK IN OUR WEST. MID LEVEL FLOW IS BEGINNING TO INCREASE
HOWEVER...AND WOULD EXPECT WINDS ALONG OUR EASTERN SLOPES TO PICK
UP GRADUALLY THROUGH THE REMAINDER OF THE AFTERNOON WITH MIXING
THAT IS CURRENTLY OCCURRING...AND ESPECIALLY AFTER 00Z ONCE
PRESSURE RISES PUSH IN FROM THE WEST. SHOULD SEE 45-55 MPH GUSTS
FROM LIVINGSTON TO BIG TIMBER AND UP TO HARLOWTON BEGINNING BY
01-03Z. THE COMBINATION OF SYNOPTIC SCALE ASCENT AND SOME SFC
STABILIZING AFTER DARK SHOULD PROHIBIT THE STRONGEST WINDS FROM
MIXING DOWN TONIGHT. NONETHELESS...GUSTY WINDS WILL PERSIST
THROUGH THE NIGHT...GREATEST IN OUR WEST. FOR THE BILLINGS AREA...
EXPECT SW-W WINDS TO GUST TO 30-45 MPH BEGINNING THIS EVENING AND
CONTINUING THROUGH THE NIGHT.
PEAK 850MB FLOW WILL EXIT OUR EAST TOMORROW MORNING...SO ALTHOUGH
IT WILL BE WINDY DURING THE DAY ON MONDAY...PEAK MIXING WILL NOT
COINCIDE WITH GREATEST WIND POTENTIAL. AFTER A DECREASE IN WINDS
LATE MONDAY...LEE SIDE PRESSURE FALLS WILL BRING ANOTHER ROUND OF
ENHANCED GAP FLOW MONDAY NIGHT INTO TUESDAY. THIS WILL BE FOLLOWED
BY COOL ADVECTION AND INCREASED MIXED SW-W WINDS BY TUESDAY
AFTERNOON. OVERALL...THE ZONAL PACIFIC FLOW WITH JET OVERHEAD WILL
BRING US FAST-MOVING AND ALTERNATING PERIODS OF MIXED AND STABLE
WINDS OVER THE NEXT SEVERAL DAYS. A VERY WINDY PATTERN SHAPING UP
FOR SURE.
TEMPERATURES WILL REMAIN ABOVE NORMAL PER THE PACIFIC FLOW...
ESPECIALLY NIGHTTIME LOWS PER THE WIND AND FREQUENT PERIODS OF
CLOUD COVER. A MOISTENING OF THE PACIFIC FLOW WILL BRING
INCREASING CHANCES OF SNOW SHOWERS OVER THE WESTERN SLOPES OF THE
BEARTOOTH ABSAROKAS BY TUESDAY AND TUESDAY NIGHT. SHOULD SEE
PERIODS OF ACCUMULATION IN THE ZONAL REGIME.
JKL
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
EXTENDED FORECAST CONTINUES TO LOOK WINDY AND WARM WITH JUST
SLIGHT CHANCES FOR PRECIPITATION OUTSIDE OF THE MOUNTAINS. MODELS
STRUGGLING A BIT WITH STRENGTH AND TIMING OF WAVES IN WEST-
NORTHWEST FLOW THROUGH THE PERIOD. LATEST MODEL RUNS HAVE BACKED
OFF THE STRENGTH OF THE THURSDAY WAVE RESULTING IN A MUCH WINDIER
FORECAST THAN YESTERDAYS THOUGHTS. KEPT GOING FORECAST WITH LOW
POPS IN THE PLAINS AS A SUBSTANTIAL PACIFIC MOISTURE FEED FILLS IN
WITH THIS SYSTEM WHICH SHOULD BE ENOUGH OVERCOME SOME OF THE
DOWNSLOPE FORCING FOR LIGHT SHOWERS. IF CURRENT FORECAST HOLDS MAY
NEED A HIGH WIND WATCH AT SOME POINT FOR MUCH OF THE AREA FOR
THURSDAY AFTERNOON WITH 50-60KT WINDS JUST OFF THE SURFACE. WILL
CONTINUE TO SEE WIND GUSTS IN THE 50S AT TIMES IN THE WESTERN
RIVER VALLEYS AS PRESSURE GRADIENT REMAINS CONDUCIVE FOR GAP WINDS
AT TIMES THROUGH THE WEEK.
MAIN PRECIPITATION FOCUS THIS WEEK WILL BE IN THE WESTERN
MOUNTAINS...ALONG WEST FACING SLOPES AND VALLEYS. AREAS SUCH AS
COOKE CITY WILL SEE NEARLY CONTINUOUS LIGHT SNOW WITH THIS FLOW
PATTERN WITH PERIODS OF HEAVY SNOW A POSSIBILITY WITH THE STRONGER
SHORTWAVES. INCREASED POPS AND SNOW ACCUMULATIONS FOR THESE AREAS
ON WEDNESDAY AND WEDNESDAY NIGHT. MOISTURE FLOWING OVER THE REST
OF THE AREA WILL KEEP MID AND HIGH LEVEL CLOUD COVER IN PLACE
WHICH COMBINED WITH GUSTY DOWNSLOPE WINDS WILL KEEP TEMPERATURES
WELL ABOVE AVERAGE THROUGH THE PERIOD. LOOKING OUT THROUGH NEXT
WEEK STILL NO ARCTIC AIR OR BIG PRECIPITATION PRODUCING SYSTEMS IN
THE FORECAST. CHAMBERS
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH MONDAY. WINDS
WILL BE GUSTY OUT OF THE WEST TONIGHT. WESTERN FOOTHILLS
LOCATIONS WILL SEE THE POTENTIAL FOR GUSTS OVER 40KTS AT TIMES
TONIGHT...INCLUDING K6SO AND KLVM. WINDS WILL SUBSIDE BEHIND A
WEAK FRONT MONDAY. A FEW SNOW SHOWERS WILL OCCUR OVER THE
WESTERN MOUNTAINS TONIGHT THROUGH MONDAY MORNING. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
MON TUE WED THU FRI SAT SUN
-----------------------------------------------------------
BIL 031/042 025/045 031/047 034/046 031/042 028/044 029/041
00/N 01/N 13/W 23/W 22/W 22/W 20/B
LVM 030/039 023/043 029/047 035/045 028/043 027/044 026/041
00/N 02/J 23/W 24/W 32/W 22/J 20/N
HDN 025/043 019/048 026/052 029/050 027/046 024/048 024/045
00/N 02/J 13/W 23/W 22/W 22/W 20/B
MLS 029/044 020/045 027/047 030/047 028/042 025/044 024/040
00/N 02/J 12/W 23/W 22/W 22/J 20/B
4BQ 029/043 020/044 025/048 029/048 028/043 024/047 024/043
00/N 02/J 12/W 23/W 21/B 21/B 10/B
BHK 029/040 019/040 022/044 028/045 027/039 023/043 022/039
00/N 02/J 12/W 23/J 22/W 22/J 20/B
SHR 023/040 016/041 022/044 025/043 024/040 021/042 022/039
00/N 01/B 12/W 23/J 21/B 21/B 10/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Dec 25, 2:54 PM MST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 254 PM MST SUN DEC 25 2011 MTZ028>042-056>058-063>068-WYZ098-099-262200- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 254 PM MST SUN DEC 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST TO WEST WINDS WILL INCREASE FROM BILLINGS WESTWARD LATE THIS AFTERNOON AND EVENING. EXPECT GUSTS OF 45 TO 55 MPH FROM LIVINGSTON TO BIG TIMBER AND HARLOWTON. WINDY CONDITIONS WILL PERSIST THROUGH MUCH OF THE NIGHT. TRAVELERS SHOULD BE ALERT FOR GUSTY CROSS WINDS...ESPECIALLY ALONG INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER AND HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WEATHER PATTERN WILL REMAIN FAVORABLE FOR PERIODS OF STRONG SOUTHWEST TO WEST WINDS THROUGH THE WEEK. ANYONE PLANNING TO TRAVEL OR PARTICIPATE IN OUTDOOR ACTIVITIES SHOULD MONITOR THE FORECAST AND PREPARE FOR FREQUENT WINDY CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JKL
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 4:46 PM MST | Wind Advisory | BYZ | Park, Stillwater, Sweet Grass | 17 hr |
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.